MAUDE Adverse Event Report: INSULET CORPORATION OMNIPOD 5 APP; ALTERNATE CONTROLLER ENABLED INSULIN INFUSION PUMP

INSULET CORPORATION OMNIPOD 5 APP; ALTERNATE CONTROLLER ENABLED INSULIN INFUSION PUMP
Model Number PT-000559
Medical Device Problem Code Use of Incorrect Control/Treatment Settings (1126)
Health Effect - Clinical Code Hypoglycemia (1912)
Date of Event 01/12/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by staff at (b)(6), that the patient¿s family independently transitioned the omnipod system from use with the controller to use with the iphone application.During this transition, the patient¿s mother reportedly entered a basal rate of 12 units per hour instead of the intended 1.2 units per hour, and the maximum basal limit was also set to 12 units per hour.Over the weekend following these changes, the patient experienced a severe hypoglycemic event, during which baqsimi (glucagon nasal powder) was administered.No additional details regarding blood glucose values, length of hospitalization, or discharge date were available after multiple good-faith efforts for further information.Based on the available information, the event appears to be associated with an incorrect basal rate entered by the user during setup of the iphone application.
 
Additional Manufacturer Narrative
According to the complainant the device will not be returned for investigation.We are unable to determine if any product condition could have contributed to the reported hospitalization and hypoglycemia.No lot release records were reviewed, as the product lot number was not provided.Locked down smartphone: phone_control_ios.Omnipod software app version: 2.1.0.Operating system: 26.3.Hardware: iphone14.7.Cgm sensor type: g7.Please note, the device identifiers are captured as reported by the complainant and may not align with the device configuration reported in this section as this data is pulled from our cloud based on the reported date of event.
 
Additional Manufacturer Narrative
The physical device was not returned for investigation.In the case description, it was mentioned the user was hospitalized due to low estimated glucose values (egvs) after incorrectly inputting basal rate settings.Cloud data for the period of 01oct2025-13jan2026 was downloaded and reviewed.Review of the cloud data found that a controller with serial number(b)(6) was in use up until 15:23 on 03oct2025.This controller was used with a basal program of 16 pulses/hour (0.8 units/hour).The controller serial number changed to (b)(6) at 19:48 on 03oct2025 and was set up with a basal program of 240 pulses/hour (12 units/hour).At 11:48 on 08jan2026, the user's input basal program decreased to 24 pulses/hour (1.2 units/hour).Review of the patient history buffer (phb) data from (b)(6) 2026-(b)(6) 2026 found that on (b)(6) 2026, the user experienced low egvs while the system was in manual mode.During this time, the system was correctly delivering the user's set basal rate of 12 units/hour regardless of egvs received.Additionally, on 04jan2026, the user again experienced low egvs, but this time while the system was in automated mode.While in automated mode, the system appropriately adjusted the microbolus amounts based on egvs and user inputs.The device appropriately suspended insulin delivery in automated mode when egvs were below 60mg/dl.No issues were observed with the system.It could not be conclusively determined if the basal program of 12 units per hour for controller with serial number (b)(6) was intentionally and correctly setup based on the cloud data.The exact cause of the reported event could not be conclusively determined.

Brand Name
OMNIPOD 5 APP
Common Device Name
ALTERNATE CONTROLLER ENABLED INSULIN INFUSION PUMP
Manufacturer (Section D)
INSULET CORPORATION
100 nagog park
acton MA 01720
Manufacturer (Section G)
INSULET CORPORATION
100 nagog park
acton MA 01720
Manufacturer Contact
derek heyl
100 nagog park
acton, MA 01720
9786007000
MDR Report Key24304289
Report Number3014585508-2026-06695
Device Sequence Number20119468
Product Code QFG
UDI-Device Identifier10385081120302
UDI-Public(01)10385081120302
Combination Product (Y/N)N
PMA/510(K) Number
K203768
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberPT-000559
Device Catalogue NumberM009-P-AP
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/12/2026
Supplement Date Received by Manufacturer04/09/2026
Initial Report FDA Received Date02/10/2026
Supplement Report FDA Received Date04/21/2026
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age15 YR
Patient SexMale